Common "Substance Abuse" queries answered by top doctors | iCliniq

Substance Abuse

The excessive and harmful misuse of prescription medicines, alcohol, tobacco products, illegal drugs, or substances, leading to physical dependence and altered mental state, is known as substance abuse or drug abuse. Alcohol abuse causes liver diseases, road traffic accidents, and psychological disorders. Substance abuse can disrupt social life. People tend to lose interest in their day-to-day activities, lose friends, are involved in fights, stop caring for themselves, and become lonely. Changes in personality and criminal activities also develop. Amphetamine, barbiturates, cocaine, marijuana, opioids, and benzodiazepines are often misused.

Recently Answered Questions Recently Answered Questions

All the answers published in this website are written by verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.

I have premature ejaculation as I used to smoke weed. Kindly help.

Query: Hi doctor, I smoked weed for about four years and had masturbated for about five years. I recently quit everything, and I feel like I have a loss of libido and struggle in getting an erection and maintaining it, and have premature ejaculation. I have this problem for about five months. I have start...  Read Full »


Dr. Raveendran S R

Answer: Hi, Welcome to icliniq.com. I can understand your concern about your symptoms. You might have erectile dysfunction (ED). It can be due to the following reasons: 1) Depression. 2) Varicocele. 3) Fear of failure. Having one episode of ED once may make you feel you will end up with ED. 4) Low se...  Read Full »

My daughter has hallucinations since past two weeks. How to overcome this situation? Kindly help.

Query: Hello doctor, My daughter had a bad relationship along with hallucinations. This has been happening for the past two weeks since she moved here with me. It only happened when she lived with her boyfriend, but now it has started here. She says she can hear people talking and thinks I am conspiring ag...  Read Full »


Dr. Vandana Patidar

Answer: Hello,Welcome to icliniq.com.Thank you for your query.I understand your concern. Your daughter represents some psychotic symptoms like hallucinations and delusions—substance abuse like Methamphetamine and cannabis. Cannabis can cause psychosis. The condition will improve if it is just a substance-...  Read Full »

Is Mephentermine safe for energy boost during bodybuilding?

Query: Hi doctor, My friend, who is a fitness freak is training to compete at a state level body building competition this year. He is training alongside some local bodybuilder. My concern is, I have seen recently that his physique is really good, but he has some dark spots on his veins on both the arms. H...  Read Full »


Dr. Rathod Rahul Narayanrao

Answer: Hello, Welcome to icliniq.com. Termin (Mephentermine) injection is composed of the following active ingredients (salts): propyl paraben - 0.02 % W/V, methyl paraben - 0.18 % W/V, and mephentermine - 15 mg. It is a muscle relaxing agent which increases the stamina but has lots of side effects. I sug...  Read Full »

Can weakness and confusion occur due to low blood sugar?

Query: Hello doctor,I am suddenly feeling faint, weak, shaking, confused, and as if moving in slow motion. It has been going on for nearly 24 hours. Is this low blood sugar or stroke?  Read Full »


Dr. Sadaf Mustafa

Answer: Hello, Welcome to icliniq.com. This could be a sign of: Dehydration. Urinary tract infection. Excessive fatigue. Alcohol. Marijuana and other substances intoxication or withdrawal. Postictal state (seizure). Electrolyte disturbances. Others would also include infection of the central nervous syst...  Read Full »

My son abuses drugs. Is it the cause for his blackouts?

Query: Hello doctor, I have a 23 year old son. He admits to current marijuana use once or twice a week. He admits to a variety of drugs including cocaine, meth, heroin, LSD in the past year. His ex-mother in law says he currently uses cocaine and meth. He denies current drug use beyond pot. He says he has ...  Read Full »


Dr. Nene Devavrat Harihar

Answer: Hello, Welcome to icliniq.com. I understand your concern. What we are dealing with here is a transient global amnesia (TGA). During these episodes, there is a temporary memory loss of recent events with preserved social and cognitive skills. The person typically does not remember the events of the ...  Read Full »

I am currently 46 years old and have recently begun experiencing changes in my sleep patterns. Kindly help.

Query: Hello doctor,I am currently 46 years old and have recently begun experiencing changes in my sleep pattern. I want to provide some context regarding my history of substance use. In the past, I struggled with addiction to cannabis, alcohol, and various medications, including Nitravet, Diazepam, and ev...  Read Full »


Dr. Vishal Anilkumar Gandhi

Answer: Hello, Welcome to icliniq.com. Thank you for your query. You have a history of polysubstance use disorder, involving the usage of multiple substances in the past. To address your current situation, it is important to follow the prescribed medication regimen provided to you. Additionally, adopting...  Read Full »

I developed a few symptoms due to my long-term Gutka chewing habit. Can it be a cancer?

Query: Hi doctor, I have been chewing Gutka for the past ten years. I cannot eat spicy food, and the skin is whitish yellow on both sides of my buccal mucosa. I have taken vitamin B complex capsules, and I use Hexidine mouthwash thrice a week. In addition, there are recurrent sores in the mouth after eatin...  Read Full »


Dr. Naveen Thomas

Answer: Hello, Welcome to icliniq.com. I went through your query and understood your concern. It does not seem to be cancer but the condition is called oral submucous fibrosis, which can lead to cancer if not taken care of. So, I suggest you to follow the instructions mentioned below, 1. Stop chewing Gu...  Read Full »

What are my chances of lung cancer due to smoking for three years?

Query: Hi doctor, I am 17 years old and turning 16 this month. I have been smoking marijuana and cigarettes for nearly three years or maybe less. I have been feeling pressure or a bubble like feeling in my left lung. I have really bad anxiety when it comes to thinking that I have cancer. It paranoids me. I...  Read Full »


Dr. Sagar Ramesh Makode

Answer: Hello, Welcome to icliniq.com. Lung cancer at your age is uncommon, especially considering that a duration of three years is not typically sufficient to lead to cancer, as prolonged exposure over decades is usually linked to such risks. Moreover, given that you've already undergone investigations t...  Read Full »

I believe that I have symptoms of MPD with low esteem and anxiety. What to do?

Query: Hi doctor, I believe that I have symptoms of MPD. Some are from my past and some are present. For examples, I see things in black and white, low self-esteem, feeling evil, substance abuse (weed and alcohol), feeling empty, not sure how to react to emotional or social situations and unhealthy relati...  Read Full »


Dr. Seikhoo Bishnui

Answer: Hi, Welcome to icliniq.com. I can understand your concern. Some of the symptoms you have mentioned suggest depression and anxiety. Low self-esteem, feeling low, etc., are classical depression symptoms. Hair pulling is one of the anxiety symptoms. Under unconscious anxiety, individuals develop a ha...  Read Full »

I smoke marijuana daily. Is it safe for me to have a surgery under general anesthesia?

Query: Hi doctor, I am having surgery soon (breast augmentation), which requires general anesthesia. My concern is that I smoke marijuana daily and have done for the past three years. I am 20 years old and have tried to quit, but it has not gone according to plan. I smoke quite a high amount each day. I ha...  Read Full »


Dr. Rajesh Jain

Answer: Hi, Welcome to icliniq.com. I have read your query and will surely help you. Marijuana leads to the weakening of lung parenchyma and the linings of the airways. Anesthetic agents will be required in low doses compared to normal persons. There is no significant or direct interaction. Please do dee...  Read Full »

ask-doctor-img Ask a Doctor Online

* Your first query consult is free!

Search for a Health Issue



Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.